MAUDE Adverse Event Report: STRYKER INSTRUMENTS-KALAMAZOO 2.0MM CARBIDE ROUND; DRILLS, BURRS, TREPHINES & ACCESSORIES

STRYKER INSTRUMENTS-KALAMAZOO 2.0MM CARBIDE ROUND; DRILLS, BURRS, TREPHINES & ACCESSORIES
Catalog Number 5820110020C
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 07/22/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
A follow up report will be filed once the quality investigation is complete.
 
Event or Problem Description
It was reported that post-operatively, a fragment of a broken bur was observed in mri images.It was also reported the fragment remained in the patient.It was also reported there were no delays and no adverse consequences as a result of this event.It was further reported that the procedure was completed successfully.
 
Event or Problem Description
 
Additional Manufacturer Narrative
The bur reported involved in this event was returned for evaluation where the bur returned was observed to be broke at the cutting end.The bur was evaluated by product engineering who concluded that this bur breakage is as a result of metal contact from the suction device during the procedure.The instruction for use(ifu) associated with attachments for use with this bur indicate the bur is for use as follows; "when used with these motors, the elite and heavy duty attachments and cutting accessories are intended to cut teeth in the following manner: sectioning, segmenting, splitting, fragmenting,extracting, removing, drilling, and reaming." the ifu also contains the following warning; "¿ do not apply excessive pressure, such as bending or prying, with the cutting accessory.Excessive pressure may bend or fracture the cutting accessory.".

Brand Name
2.0MM CARBIDE ROUND
Common Device Name
DRILLS, BURRS, TREPHINES & ACCESSORIES
Manufacturer (Section D)
STRYKER INSTRUMENTS-KALAMAZOO
4100 east milham avenue
kalamazoo MI 49001
MDR Report Key8905774
Report Number0001811755-2019-02719
Device Sequence Number2229919
Product Code HBE
UDI-Device Identifier07613327294736
UDI-Public07613327294736
Combination Product (Y/N)N
PMA/510(K) Number
K143320
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 10/22/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date08/01/2020
Device Catalogue Number5820110020C
Device Lot Number18222017
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer07/29/2019
Initial Date Received by Manufacturer 07/22/2019
Supplement Date Received by Manufacturer10/11/2019
Initial Report FDA Received Date08/19/2019
Supplement Report FDA Received Date10/22/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1